Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 12, 2016, 12:57 PM CDT for 11 parishes in Louisiana; Amite County, Pike County, Wilkinson County, Mississippi. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 12:57 PM CDT (17:57 UTC)
- Expired
- Aug 12, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:02 PM CDT | HEAVY RAIN 10.25 | 1 S Centreville, MS | |
| Aug 12, 2:00 PM CDT | FLASH FLOOD | 8 W Greensburg, LA | *** 1 FATAL *** A MAN DROWNED AFTER HIS PICKUP TRUCK WAS SWEPT OFF HIGHWAY 10 BY FLOOD WATERS BETWEEN GREENSBURG AND CLINTON THIS AFTERNOON. THE EXACT TIME OF THE INCIDENT IS UNKNOWN AT THIS TIME. |
| Aug 12, 3:00 PM CDT | FLASH FLOOD | 6 Wnw Greensburg, LA | *** 1 FATAL *** A 54 YEAR OLD MAN DROWNED WHEN HIS VEHICLE WAS COMPLETELY SUBMERGED AFTER BEING SWEPT OFF LA-10 ABOUT 3 MILES WEST OF LA-1043. TIME ESTIMATED. |
| Aug 12, 3:00 PM CDT | HEAVY RAIN 17.09 | Livingston, LA | COOP OBSERVED 17.09 INCHES OF RAIN FROM ABOUT MIDNIGHT TO 3PM. MOST THIS MORNING DURING LONG DURATION 3 INCH PER HOUR RATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WGUS54 KLIX 121757
FFWLIX
LAC005-033-037-047-063-077-091-105-117-121-125-MSC005-113-157-130000-
/O.NEW.KLIX.FF.W.0056.160812T1757Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
WESTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA...
TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
ASCENSION PARISH IN SOUTHEASTERN LOUISIANA...
AMITE COUNTY IN SOUTHERN MISSISSIPPI...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHWESTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 700 PM CDT FRIDAY
* AT 1255 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ACROSS THE WARNED AREA. FLASH FLOODING IS
OCCURRING IN MANY LOCATIONS WITHIN THIS LARGE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...HAMMOND...ZACHARY...BAKER...MCCOMB...
DENHAM SPRINGS...GONZALES...DONALDSONVILLE...PLAQUEMINE...
PORT ALLEN...NEW ROADS...JACKSON...ST. FRANCISVILLE...CLINTON...
MELVILLE...LIBERTY...GREENSBURG...OAK HILLS PLACE...
AMITE AND ST. GABRIEL.
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH A FEW HIGHER
AMOUNTS ARE POSSIBLE IN THE WARNED AREA THROUGH 7 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3104 9172 3097 9166 3104 9156 3114 9162
3123 9149 3132 9146 3133 9054 3085 9017
3070 9019 3071 9026 3036 9024 3030 9030
3029 9040 3036 9048 3017 9064 3004 9124
3010 9146 3023 9148 3026 9159 3086 9182
$$
24/RR1 follow-up statement
356
WGUS74 KLIX 122022
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CDT FRI AUG 12 2016
LAC005-033-037-047-063-077-091-105-117-121-125-MSC005-113-157-130000-
/O.CON.KLIX.FF.W.0056.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IBERVILLE LA-WASHINGTON LA-TANGIPAHOA LA-LIVINGSTON LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-POINTE COUPEE LA-ST. HELENA LA-
EAST BATON ROUGE LA-EAST FELICIANA LA-ASCENSION LA-AMITE MS-
WILKINSON MS-PIKE MS-
322 PM CDT FRI AUG 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
IBERVILLE...WESTERN WASHINGTON...TANGIPAHOA...LIVINGSTON...WEST BATON
ROUGE...WEST FELICIANA...POINTE COUPEE...ST. HELENA...EAST BATON
ROUGE...EAST FELICIANA AND ASCENSION PARISHES...AMITE...WILKINSON AND
SOUTHWESTERN PIKE COUNTIES...
AT 317 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN WAS CONTINUING TO FALL OVER A LARGE PORTION OF THE
WARNED AREA. SOME LOCATIONS WITHIN THE WARNED AREA ARE NO LONGER
RECEIVING RAIN AT THIS TIME BUT MANY AREA STREAMS ARE OUT OF THEIR
BANKS. FLOODING IS WIDESPREAD AND SIGNIFICANT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...HAMMOND...ZACHARY...BAKER...MCCOMB...DENHAM SPRINGS...
GONZALES...DONALDSONVILLE...PLAQUEMINE...PORT ALLEN...NEW ROADS...
JACKSON...ST. FRANCISVILLE...CLINTON...MELVILLE...LIBERTY...
GREENSBURG...OAK HILLS PLACE...AMITE AND ST. GABRIEL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 7 PM. THE RAIN AREA IS ANTICIPATED TO WEAKEN FOR
A FEW HOURS THIS EVENING BEFORE REGENERATING OVERNIGHT INTO SATURDAY
MORNING. SIGNIFICANT HEAVY RAINFALL MAY OCCUR TO BRING A RENEWED
THREAT OF ADDITIONAL FLOODING LATER TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3104 9172 3097 9166 3104 9156 3114 9162
3123 9149 3132 9146 3133 9054 3085 9017
3070 9019 3071 9026 3036 9024 3030 9030
3029 9040 3036 9048 3017 9064 3004 9124
3010 9146 3023 9148 3026 9159 3086 9182
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:09 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 9:09 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
909 AM CDT FRI AUG 12 2016
...SOUNDING DISCUSSION...
Quick update on the data from the morning sounding. Obviously we
are in record territory. The PW is at 2.8 inches... which is near
the all time max as has been the case the past 48 hours with this
tropical airmass. It is a saturated heavy rain profile with a
long skinny CAPE area. Warm cloud depth is nearly 1600 feet. Some
CoCoRaHS reports from just north of Baton Rouge have 10 inches
from yesterday and overnight. Legacy storm total rainfall amounts
since 10pm last night are close to observations and are what we
are using operationally... dual pol is a significant overestimate. Near
11 inches over central St Helena Parish, near 9 inches over parts
of northern East Baton Rouge Parish and northern Livingston
Parish.
Krautmann
&&
.PREV DISCUSSION... /issued 435 AM CDT FRI AUG 12 2016/
SHORT TERM...
Heavy rainfall event continues across the area. Synopsis shows a
weaker surface and mid level trough with high pressure aloft that
is venting the system. All are virtually overhead of the CWA. To
say ample moisture is in place throughout the atmospheric column
is a huge understatement. The 00z LIX sounding from yesterday showed
an astoundingly high 2.70" for precip water. The 3 prior soundings
were around that value which are likely new daily records maxes.
For reference, that is higher than some soundings observed here
during tropical cyclones and the 2.78" is even close to an all
time record. With such deep tropical moisture in place, any storms
of moderate intensity will very efficient rain producers and could
result in localized flooding. 2"/hr rainfall rates are certainly
possible with more intense storms and rates higher than that could
occur for short durations. In addition, overall storm motion could
be slow at times and in combination with periods of training,
flash flooding is a big concern for today. It should be noted that
dual pol rainfall amounts are erroneous and legacy precip products
are recommended at this time.
Current radar shows around 3/4 of the CWA being impacted by a wide
swath of showers and thunderstorms. The bulk of heavy rainfall at
this time is located along the LA/MS border. Meso and even global
models suggest a shift of this precip the south and west, towards
Baton Rouge and New Orleans metro areas could occur later this
morning and into the afternoon. Will have to monitor for flash
flooding and warnings are likely at some point.
Flash Flood Watch remains the same in areal coverage and
duration. Its possible that it may need to be extended into
Saturday afternoon but thinking if thats the case, it will need
to be trimmed westward as the bulk of rain begins to shift
westward. Looking at rainfall totals for the rest of the current
watch, additional 3 to 6 inches will be possible through today and
tonight as a general average. Locally higher amounts are expected.
LONG TERM...
An upper trough moving eastward across the midsection of the country
over the weekend while the Bermuda ridge spreads further west and
causes the mid level trough overhead to shift further west as well.
Shower and thunderstorm coverage will follow suit and have adjusted
the pops accordingly. Highest rain chances will mainly be along and
west of I-55 but overall qpf looks to be on a downward trend as the
trough starts to weaken, but that reduction may not occur until
later on Saturday and into Sunday.
A more typical but still active summertime pattern will begin to
setup early next week and could continue for the remainder of the
week. Models show upper level ridges remaining in place east and
west of the region. This will keep the CWA in a shear zone between
those 2 features and within an area of less subsidence. Ample
moisture still in place combined with normal daytime heating should
promote numerous afternoon thunderstorms.
MEFFER
AVIATION...
Carrying SHRA or TSRA at all sites through the day with timing
being the biggest question in the forecast for the different
terminals. IFR conditions will result when rain or thunder moves
over any particular site. Waterspout activity will also be
prevalent through the next few days for those near shore
terminals.
MARINE...
Broad low over southern Mississippi will continue its very slow
progress westward today. The combo of the pressure gradient and
the amount of shower and thunderstorm activity today will lead to
increased winds and seas at times but still generally lower than
yesterday. For this reason, the SCA will be allowed to expire and
be replaced with exercise caution statements across the coastal
waters.
DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch tonight into Saturday morning.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 75 83 75 / 90 80 70 20
BTR 82 76 82 76 / 90 90 80 30
ASD 83 77 86 76 / 90 80 50 20
MSY 81 76 85 79 / 90 80 60 20
GPT 82 78 86 78 / 90 60 50 20
PQL 84 77 86 77 / 90 50 50 20
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday morning for LAZ034>037-039-
040-046>050-056>072.
GM...None.
MS...Flash Flood Watch through Saturday morning for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Aug 12, 11:25 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1125 AM CDT FRI AUG 12 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-130430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1125 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH CONTINUE IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY WITH SLIGHTLY LESS COVERAGE SUNDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH AT LEAST SATURDAY AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH AT LEAST SATURDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY THROUGH WEDNESDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, Aug 12, 9:33 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
933 AM CDT FRI AUG 12 2016
MSZ068-121530-
WILKINSON-
933 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WILKINSON COUNTY...
AT 933 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF GARDEN CITY...OR 21 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTH AT
15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTREVILLE AND WOODVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3135 9115 3133 9113 3132 9111 3107 9106
3100 9106 3100 9128 3133 9132 3135 9119
TIME...MOT...LOC 1433Z 356DEG 11KT 3128 9122
24/RRSpecial weather statement, Aug 12, 10:23 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1023 AM CDT FRI AUG 12 2016 LAZ034-035-121630- WEST FELICIANA-POINTE COUPEE- 1023 AM CDT FRI AUG 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST FELICIANA AND CENTRAL POINTE COUPEE PARISHES... AT 1023 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. FRANCISVILLE...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW ROADS...ST. FRANCISVILLE AND MORGANZA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3095 9141 3081 9128 3059 9154 3080 9173 TIME...MOT...LOC 1523Z 052DEG 8KT 3084 9142 24/RR
Special weather statement, Aug 12, 11:23 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CDT FRI AUG 12 2016
LAZ034-035-046-121730-
WEST FELICIANA-IBERVILLE-POINTE COUPEE-
1123 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST FELICIANA...
SOUTHERN POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...
AT 1122 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MORGANZA...OR 7 MILES NORTHWEST OF NEW ROADS...MOVING SOUTHWEST AT
20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...LIVONIA...FORDOCHE...MORGANZA AND LOTTIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE WARNED
AREA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3062 9175 3063 9174 3066 9175 3067 9173
3068 9173 3087 9159 3078 9140 3038 9160
3039 9163 3044 9164 3048 9169 3050 9170
3050 9175 3051 9175 3051 9173 3057 9176
TIME...MOT...LOC 1622Z 028DEG 16KT 3076 9154
24/RRSpecial weather statement, Aug 12, 12:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CDT FRI AUG 12 2016
LAZ034-035-MSZ068-121830-
WEST FELICIANA-POINTE COUPEE-WILKINSON-
1231 PM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEST FELICIANA...
NORTHWESTERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN WILKINSON COUNTIES...
AT 1231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT
ADAMS...OR 11 MILES EAST OF SIMMESPORT...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGANZA...BATCHELOR AND LETTSWORTH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM..DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3087 9180 3092 9180 3104 9172 3104 9165
3097 9166 3100 9164 3103 9157 3106 9156
3103 9148 3066 9162 3071 9174 3074 9176
3078 9176 3081 9181 3084 9180 3086 9182
TIME...MOT...LOC 1731Z 024DEG 13KT 3101 9162
24/RRLocal storm report, Aug 12, 12:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 11 S LIBERTY 31.00N 90.82W
08/12/2016 AMITE MS EMERGENCY MNGR
EMERGENCY MANAGERS FROM BOTH AMITE AND PIKE CO.
MISSISSIPPI ARE ENROUTE TO RESCUE 2 PEOPLE STRANDED IN
HIGH WATERS NEAR STATE LINE RD IN PIKE COUNTY
MISSISSIPPI.
&&
GPHILLIPLocal storm report, Aug 12, 12:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 11 S LIBERTY 31.00N 90.82W
08/12/2016 AMITE MS EMERGENCY MNGR
EMERGENCY MANAGERS FROM BOTH AMITE AND PIKE CO.
MISSISSIPPI ARE ENROUTE TO RESCUE 2 PEOPLE STRANDED IN
HIGH WATERS NEAR STATE LINE RD IN AMITE COUNTY
MISSISSIPPI.
&&
GPHILLIPThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:05 PM CDT | Small Craft Advisory | LIX | 12 hr | |
| Aug 11, 9:46 PM CDT | Special Weather Statement | LIX | Ascension, Livingston | 59 min |
| Aug 12, 1:36 AM CDT | Special Weather Statement | LIX | Saint Tammany | 24 min |
| Aug 12, 1:55 AM CDT | Special Weather Statement | LIX | Saint Helena, Tangipahoa | 65 min |
| Aug 12, 2:09 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 3:33 AM CDT | Special Weather Statement | LIX | East Baton Rouge | 27 min |
| Aug 12, 4:16 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 3 hr |
| Aug 12, 4:23 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston, Saint Tammany, Tangipahoa, Washington, West Baton Rouge | 112 min |
| Aug 12, 4:32 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Livingston and 10 more | 118 min |
| Aug 12, 5:06 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 5:40 AM CDT | Special Weather Statement | LIX | Livingston | 65 min |
| Aug 12, 5:41 AM CDT | Special Weather Statement | LIX | East Feliciana | 64 min |
| Aug 12, 5:42 AM CDT | Special Weather Statement | LIX | East Feliciana | 63 min |
| Aug 12, 6:00 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Pointe Coupee, Saint Tammany and 3 more | 3 hr |
| Aug 12, 6:21 AM CDT | Flash Flood Warning | LIX | Saint Helena | 3 hr |
| Aug 12, 6:24 AM CDT | Special Weather Statement | LIX | Jefferson | 36 min |
| Aug 12, 6:27 AM CDT | River Flood Warning | LIX | Saint Helena | 44 hr |
| Aug 12, 6:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 12, 6:36 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Livingston and 9 more | 3 hr |
| Aug 12, 6:44 AM CDT | River Flood Warning | LIX | Livingston | 5 days |
| Aug 12, 6:44 AM CDT | River Flood Warning | LIX | Saint Helena | 4 days |
| Aug 12, 6:52 AM CDT | River Flood Warning | LIX | Tangipahoa | 49 hr |
| Aug 12, 7:05 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 6 more | 6 hr |
| Aug 12, 7:08 AM CDT | Special Weather Statement | LIX | West Feliciana | 67 min |
| Aug 12, 7:12 AM CDT | River Flood Warning | LIX | Washington | 48 hr |
| Aug 12, 7:31 AM CDT | Special Weather Statement | LIX | Saint Tammany | 29 min |
| Aug 12, 7:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 12, 7:37 AM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 12, 8:18 AM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 57 min |
| Aug 12, 8:19 AM CDT | Special Weather Statement | LIX | West Feliciana | 26 min |
| Aug 12, 9:05 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Orleans and 8 more | 3 hr |
| Aug 12, 9:14 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 9:29 AM CDT | Special Weather Statement | LIX | West Feliciana | 61 min |
| Aug 12, 9:30 AM CDT | River Flood Warning | LIX | East Baton Rouge | 53 hr |
| Aug 12, 9:30 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 8 days |
| Aug 12, 9:36 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Aug 12, 10:05 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Aug 12, 10:06 AM CDT | River Flood Warning | LIX | Tangipahoa | 55 hr |
| Aug 12, 10:23 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 67 min |
| Aug 12, 10:42 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 3 hr |
| Aug 12, 10:53 AM CDT | River Flood Warning | LIX | Tangipahoa | 3 days |
| Aug 12, 11:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 12, 11:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 12, 11:23 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 67 min |
| Aug 12, 11:25 AM CDT | River Flood Warning | LIX | Saint Tammany | 51 hr |
| Aug 12, 11:25 AM CDT | River Flood Warning | LIX | Saint Tammany | 71 hr |
| Aug 12, 11:34 AM CDT | Small Craft Advisory | LIX | 10 hr | |
| Aug 12, 12:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 12, 12:09 PM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 12:31 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 59 min |
| Aug 12, 1:21 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 114 min |
| Aug 12, 6:50 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 4 hr |
| Aug 11, 7:05 PM CDT | Flash Flood Warning | LIX | Wilkinson | 3 hr |
| Aug 12, 4:19 AM CDT | Flash Flood Warning | LIX | Amite, Pike | 116 min |
| Aug 12, 4:57 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Aug 12, 6:18 AM CDT | Flash Flood Warning | LIX | Pike | 3 hr |
| Aug 12, 6:30 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Aug 12, 6:52 AM CDT | River Flood Warning | LIX | Pike | 33 hr |
| Aug 12, 7:27 AM CDT | Areal Flood Advisory | LIX | Pearl River | 2 hr |
| Aug 12, 7:51 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Aug 12, 9:33 AM CDT | Special Weather Statement | LIX | Wilkinson | 57 min |
| Aug 12, 9:36 AM CDT | River Flood Warning | LIX | Pike, Walthall | 65 hr |
| Aug 12, 2:57 PM CDT | Special Weather Statement | LIX | Wilkinson | 63 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.